Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Diabetes, on medicines, got wound with moderate lacerations, have infection on wound post medicines. What should be done?

Hello doctor, I have diabetes for the past five years and under medication. Recently I got wounded by a bike skidding. three moderate lacerations in my left leg jest below ankles. When i tested sugar, PP was 440 mg and in fasting 250. Got additional dose of Metformin 500mg in addition to Amaryl 2 mg and Metformin 500 mg. also a 5 day dose (twice a day) of cefixime 200 mg with Potassium Clavulanate 125 mg, and Chymoral tablets. Also I have been applying T-Bact ointment for the past Five days. After five days now my wound shows sign of infection (pus from one of the lacerations). Now what should I do Doctor?
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Aug 2012
Dear P Krishnamurthi,

You certainly need to change the antibiotics for the lacerations as the cefixime is unlikely to help such kind of infections of skin. Secondly, having much higher sugars for the wound to heal faster, which need a temporary insulin therapy. Adding another dose of oral medications is not the soultion as of now as they do not work efficiently when you have ongoing infection. Certainly to stop speading of the infection, please do make sure you add insulin for time being and change to appropriate antibiotics and needless to say, wound has to be cleaned properly. Take care.
Answered: Sun, 26 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor